Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 25, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 19, 2019, 8:34 PM EDT for Franklin County, Ohio. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 8:34 PM EDT (00:34 UTC)
- Expired
- Jun 19, 2019, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:44 PM EDT | HEAVY RAIN 2 | Grove City, OH | 2 INCHES PAST 3 HOURS. |
| Jun 19, 8:55 PM EDT | FLOOD | 3 N Downtown Columbus, OH | HIGH WATER ON NORTH HIGH STREET AND EAST 13TH AVENUE. PHOTO VERIFIED. |
| Jun 19, 9:25 PM EDT | HEAVY RAIN 1.85 | 5 Nne Gahanna, OH | 1.85 INCHES IN THE PAST HOUR. |
| Jun 19, 9:40 PM EDT | FLASH FLOOD | 2 Nne Downtown Columbus, OH | I-71 CLOSED BOTH DIRECTIONS BETWEEN I-670 AND 11TH AVE. DUE TO HIGH WATER. |
| Jun 19, 9:55 PM EDT | FLASH FLOOD | Grove City, OH | 1 FT FLOWING WATER ON US 62. |
| Jun 19, 10:00 PM EDT | HEAVY RAIN 2.06 | 1 Sw Canal Winchester, OH | RAIN MEASURED FROM STORMS THIS EVENING. |
| Jun 19, 11:15 PM EDT | FLOOD | 2 Ssw Grove City, OH | I-71 AT LONDON-GROVEPORT ROAD FLOODED AND CLOSED IN BOTH DIRECTIONS. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
641
WGUS51 KILN 200034
FFWILN
OHC049-200330-
/O.NEW.KILN.FF.W.0025.190620T0034Z-190620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
834 PM EDT Wed Jun 19 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Franklin County in central Ohio...
* Until 1130 PM EDT.
* At 831 PM EDT, radar indicated that thunderstorms had produced up
to two inches of rain across the warned area. Additional
thunderstorms will produce another inch of rain or more over the
next hour. Runoff from this excessive rainfall will cause flash
flooding to occur.
* Some locations that will experience flooding include...
Columbus, Darbydale, Grove City, Dublin, Westerville, Upper
Arlington, Ohio State University, Urbancrest, Gahanna, Hilliard,
Worthington, Bexley, Canal Winchester, Minerva Park, Lake Darby,
Easton, Whitehall and Grandview Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3994 8278 3994 8281 3985 8280 3982 8281
3982 8282 3980 8282 3981 8324 3992 8325
3994 8323 4000 8326 4014 8305 4013 8276
$$
Hatzos1 follow-up statement
873
WGUS71 KILN 200327
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1127 PM EDT Wed Jun 19 2019
OHC049-200335-
/O.EXP.KILN.FF.W.0025.000000T0000Z-190620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin OH-
1127 PM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY WILL EXPIRE AT 1130 PM
EDT...
The heavy rain and flash flood threat have ended, although some
roads remain closed and some small creeks and streams will remain in
flood through the night. A Flood Warning remains in effect into
Thursday morning to cover these threats.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3994 8278 3994 8281 3985 8280 3982 8281
3982 8282 3980 8282 3981 8324 3992 8325
3994 8323 4000 8326 4014 8305 4013 8276
$$
BinauWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 8:07 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 19, 8:07 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
807 PM EDT Wed Jun 19 2019
.SYNOPSIS...
An approaching low pressure system will produce numerous showers
and thunderstorms later this afternoon through tonight. Some of
these storms will produce very heavy rainfall which may lead to
flash flooding. A cold front will move through the Ohio Valley
on Thursday with more showers and thunderstorms. A brief dry
period is expected on Friday, then more showers and
thunderstorms are expected this weekend and into the first part
of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Scattered showers have developed across the Ohio Valley this
afternoon. Organization is fairly limited thus far, helping to
mitigate any severe risk but given the high moisture environment
and the fact that most areas are always saturated, heavy
rainfall could lead to flash flooding this afternoon.
This evening into the overnight, additional convection is
expected and convection will likely be better organized as a jet
helps to increase shear across the CWA, particularly later in
the evening. In addition to more widespread convection, there
may be a few storms capable of producing damaging wind gusts.
While there is a severe risk this evening that may linger well
into the night, the primary concern is certainly flash flooding
as rainfall rates from convection could be on the order of 1 to
2 inches an hour which would cause problems in many areas. Am
concerned that this may evolve into a significant flash flood
event across the CWA.
Late tonight/toward sunrise, southwest CWA may start to see
some dry slotting while northern CWA continues to see
showers/storms.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Low pressure moves across northern Ohio and into Pennsylvania on
Thursday, dragging a cold front across the CWA. Mid level
shortwave will also follow. Result will be a continuation of
showers and thunderstorms, and any additional rainfall will only
exacerbate existing flooding. Chance of storms starts to lower
from west to east in the afternoon as drier air begins to push
in from the west. Drier air pushes across the entire area
Thursday night.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A brief respite from precipitation will occur during the day
Friday as weak high pressure temporary visits. This changes at
night on Friday as the old boundary starts to rise back to the
north as a warm front and we get into a northwest flow regime,
promoting shortwaves to dive southeast and affect the area with
more showers and thunderstorms. One or more disturbances
embedded within northwest flow may affect the CWA Friday night
into Saturday. Heavy rainfall and perhaps a severe /wind/ risk
are possible.
The remainder of the weekend into Monday will continue to be
unsettled, with an upper ridge over the southeast, keeping us
in a zone for convection. Eventually, a trough is expected to
swing through -- it's possible this swings through on Tuesday
with lower PoPs/drier conditions for the mid week period but
confidence is low on timing.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Thunderstorms will move away from KDAY/KCVG/KLUK over the next
hour or so, with storms affecting the Columbus terminals perhaps
through about 02Z. Expect conditions down to IFR for a time due
to low vis in heavy rainfall. Still expect some showers to
rotate through during the late evening and first part of the
night. Flight conditions may bounce back up to VFR for a time,
but most guidance points to a degradation of conditions later at
night and lasting into Thursday morning. Went with MVFR in the
TAFs, but it is possible that lower conditions may develop but
confidence was too low to insert into the TAFs. Cold front will
move across from west to east on Thursday, perhaps bringing
additional showers or thunderstorms and also a wind shift with
wind gusts aoa 20 knots during the afternoon.
&&
.HYDROLOGY...
Potential exists for a significant flood event this evening
into tonight. So much rain has already fallen over the last few
days, and as showers and thunderstorms become more numerous this
evening into tonight, many areas will receive additional heavy
rainfall. 1 to 2 inches an hour will be enough to cause flash
flooding in many of the vulnerable areas. Flash Flood Watch
continues into Thursday with more convection on Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Thursday evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through Thursday evening for KYZ089>100.
IN...Flash Flood Watch through Thursday evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...BPP
HYDROLOGY...BPPHazardous weather outlook, Jun 19, 5:01 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 501 PM EDT Wed Jun 19 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202115- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 501 PM EDT Wed Jun 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Scattered showers and thunderstorms this afternoon will become more numerous this evening and tonight. Thunderstorms will be capable of producing very heavy rainfall in a short amount of time, which may cause flash flooding. A few strong to severe thunderstorms are also possible, mainly through about 10 pm, although a localized severe threat could linger into the overnight. The primary threat would be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional rounds of showers and storms will be possible again Thursday, with locally heavy rainfall again possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary this evening.
In the hours before
Special weather statement, Jun 19, 7:10 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
710 PM EDT Wed Jun 19 2019
KYZ092-093-096-097-OHZ078-192345-
Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Clermont OH-
710 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...NORTHWESTERN
BRACKEN...CAMPBELL...NORTHERN PENDLETON AND SOUTHERN CLERMONT
COUNTIES UNTIL 745 PM EDT...
At 709 PM EDT, radar indicated a strong thunderstorm near Butler,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Independence, Alexandria, Claryville, Bethel, New Richmond, Felicity,
Butler, Ryland Heights, Mentor, Moscow, Neville, California, Chilo,
Mount Auburn, Visalia, Willow Grove, Bradford, Grants Lick, Saltair
and Gubser Mill.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3870 8449 3896 8450 3901 8409 3884 8405
3871 8408
TIME...MOT...LOC 2309Z 266DEG 33KT 3883 8443
HatzosSpecial weather statement, Jun 19, 7:34 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wilmington OH
734 PM EDT Wed Jun 19 2019
OHZ063-072-080-200000-
Highland OH-Fayette OH-Clinton OH-
734 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
SOUTHEASTERN CLINTON AND HIGHLAND COUNTIES UNTIL 800 PM EDT...
At 733 PM EDT, radar indicated a strong thunderstorm near Lynchburg,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rainfall...
Locations impacted include...
Hillsboro, Lynchburg, Leesburg, New Vienna, Rocky Fork Point,
Highland Holiday, Russell, New Market, Martinsville, Highland, Rocky
Fork Lake, East Monroe, Samantha and New Martinsburg.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3908 8381 3920 8387 3925 8386 3925 8389
3928 8391 3946 8356 3939 8341 3916 8343
TIME...MOT...LOC 2333Z 233DEG 25KT 3920 8381
HatzosLocal storm report, Jun 19, 7:45 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM FLASH FLOOD 1 SSE BELLEFONTAINE 40.35N 83.75W
06/19/2019 LOGAN OH PUBLIC
VIDEO ON LUDLOW AND WASHINGTON SHOWS EXTENSIVE FLOODING
ON STREETS UP TO THE HOUSES. DITCHES HAVE RAPIDLY MOVING
WATER.
&&
JEGLocal storm report, Jun 19, 7:57 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLOOD LYNCHBURG 39.24N 83.79W
06/19/2019 CLINTON OH NWS EMPLOYEE
A COUPLE FEET OF STANDING WATER ON MAIN STREET.
&&
JEGLocal storm report, Jun 19, 8:21 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD 5 ESE COVINGTON 39.06N 84.41W
06/19/2019 HAMILTON OH PUBLIC
WATER RUSHING OVER SUTTON ROAD IN ANDERSON TOWNSHIP.
REPORT FROM SOCIAL MEDIA.
&&
HATZOSSpecial weather statement, Jun 19, 8:25 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
825 PM EDT Wed Jun 19 2019
OHZ063-073-080>082-088-200100-
Pike OH-Highland OH-Scioto OH-Adams OH-Ross OH-Fayette OH-
825 PM EDT Wed Jun 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ADAMS...
SOUTHEASTERN FAYETTE...PIKE...EASTERN HIGHLAND...NORTHWESTERN SCIOTO
AND ROSS COUNTIES UNTIL 900 PM EDT...
At 824 PM EDT, radar indicated strong thunderstorms along a line
extending from Greenfield to Seaman, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rainfall...
Locations impacted include...
Chillicothe, Greenfield, Waverly, Piketon, Peebles, Marshall, Seaman,
Bainbridge, Belfast, Lucasville, Highland Holiday, Pike Lake, Kincaid
Springs, Rocky Fork Point, Cynthiana, North Folk Village, Good Hope,
Frankfort, South Salem and Rarden.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3887 8362 3950 8343 3949 8299 3948 8300
3948 8295 3941 8288 3881 8300
TIME...MOT...LOC 0024Z 266DEG 35KT 3944 8343 3890 8357
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:00 PM EDT | Areal Flood Advisory | ILN | Brown, Clinton, Highland | 6 hr |
| Jun 19, 8:07 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking, Madison, Pickaway | 3 hr |
| Jun 19, 8:25 PM EDT | Special Weather Statement | ILN | Pike, Ross | 35 min |
| Jun 19, 9:03 PM EDT | Special Weather Statement | ILN | Pike, Ross, Scioto | 27 min |
| Jun 19, 9:13 PM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
| Jun 19, 9:14 PM EDT | River Flood Warning | ILN | Shelby | 54 hr |
| Jun 19, 11:25 PM EDT | Areal Flood Warning | ILN | Franklin, Pickaway | 11 hr |
| Jun 20, 12:13 AM EDT | Areal Flood Warning | ILN | Delaware, Licking | 10 hr |
| Jun 20, 1:30 AM EDT | Areal Flood Warning | ILN | Auglaize, Mercer | 12 hr |
| Jun 20, 3:15 AM EDT | River Flood Warning | ILN | Franklin, Madison, Pickaway | 8 hr |
| Jun 20, 10:16 AM EDT | Areal Flood Warning | ILN | Pickaway | 24 hr |
| Jun 20, 10:33 AM EDT | Areal Flood Warning | ILN | Delaware | 24 hr |
| Jun 20, 1:54 PM EDT | Areal Flood Warning | ILN | Auglaize, Hardin, Logan, Mercer, Shelby, Union | 48 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.